MAUDE Adverse Event Report: MEDTRONIC MEXICO SPRINTER LEGEND RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

MEDTRONIC MEXICO SPRINTER LEGEND RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number SPL20020X
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/27/2017
Type of Reportable Event Malfunction
Event or Problem Description
The physician intended to use a sprinter legend balloon catheter to treat a lesion located in the mid obtuse marginal (om) which was reported to be moderately tortuous, moderately calcified with 90% stenosis.No damage noted to packaging, i.E.Shelf carton, hoop/tray and no issues noted when removing the device from the hoop/tray.The device was inspected and negative prep was performed with no issues identified.It was reported that the balloon would not deflate at the lesion site and deflation difficulties were experienced.The lesion was pre-dilated.It was reported that the physician was able to pull balloon back and remove as proximal artery was larger than the balloon.The device did not pass through a previously-deployed stent, no resistance encountered when advancing the device and no excessive force used during delivery.No patient injury reported.
 
Additional Manufacturer Narrative
Additional information: no difficulties were noted when removing the protective sheath/packaging stylette from the device.No difficulties were noted during the inflation of the device.The device was not moved or repositioned prior to the deflation difficulties.The balloon failed to deflate the physician used a 50/50 concentration of contrast/saline.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
User medwatch reference # mw5072811 was received.The patient presented with unstable angina device evaluation: balloon was returned partially inflated with contrast present inside.The balloon bond was stretched.Stretching was evident to the transition shaft proximal to the guidewire entry port.Kinking was visible along the transition shaft and hypotube, proximal to the guidewire entry port.A 0.015 inch mandrel could be loaded through the inner shaft and patency was verified.Upon pressurisation of the device, the device failed to inflate or deflate fully.No deformation was evident to the distal tip.If information is provided in the future, a supplemental report will be issued.

Brand Name
SPRINTER LEGEND RX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
MDR Report Key6735715
Report Number9612164-2017-00927
Device Sequence Number1411697
Product Code LOX
UDI-Device Identifier00613994902092
UDI-Public00613994902092
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P790017
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/05/2020
Device Model NumberSPL20020X
Device Catalogue NumberSPL20020X
Device Lot Number212557226
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/05/2017
Initial Date Received by Manufacturer 06/27/2017
Supplement Date Received by Manufacturer07/24/2017
10/20/2017
Initial Report FDA Received Date07/24/2017
Supplement Report FDA Received Date08/23/2017
11/14/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age52 YR